Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

What is the cause and treatment for irritable bowel syndrome

Apr 2014
User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 6300 Questions
For the past 2 weeks I've had an urgent bowel movement every 2 days. Sometimes the toilet water is cloudy.
Posted Fri, 28 Mar 2014 in Digestion and Bowels
Answered by Dr. Indu Kumar 58 minutes later
Brief Answer: Probably you are suffering from IBS. Detailed Answer: Hello XXXX Thanks for writing to HCM Most probably you are suffering from irritable bowel syndrome(IBS). Cloudy toilet water may be due to altered consistency of stool. You need few investigations to exclude other causes.Investigations include routine hemogram, stool examination (routine and microscopic) LFT(Liver function test),ultrasound of abdomen.Further investigations can be done if needed. Irritable bowel syndrome is a disease associated with large intestine and exact etiology is not known. There is no specific treatment of this disease. It can be controlled by altering diet pattern,psychological therapy and medicines. You can take course of antibiotics containing Ofloxacin and Ornidazole twice daily for five days. You should avoid hot and spicy food. You should take plenty of fibres in your diet in the form of salad etc. If there is any stress factor,try to reduce it. You can also take tablet loperamide SOS. You should avoid cold drinks and high gas forming vegetables like cabbage and cauliflower. You may need psychological counselling if needed. Get well soon. Hope I have answered your question. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor